MAUDE Adverse Event Report: HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number MC162156S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded and not returned to the manufacturer for evaluation; therefore, the alleged product issue cannot be confirmed.The onyx instruction for use (ifu) identifies delivery catheter removal difficulty as potential complications associated with use of the device.Warnings include: premature solidification of onyx may occur if micro catheter luer contacts saline, blood or contrast of any amount.Do not exceed 0.3 ml/min injection rate.Animal studies have shown that rapid injection of dmso into the vasculature may lead to vasospasm and/or angionecrosis.Do not allow more than 1 cm of onyx to reflux back over catheter tip.Excessive onyx reflux may result in difficult catheter removal.Stop injection if increased resistance to onyx injection is observed.If increased resistance occurs, determine the cause (e.G., onyx occlusion in catheter lumen) and replace the catheter.Do not attempt to clear or overcome resistance by applying increased injection pressure, as use of excessive pressure may result in catheter rupture and embolization of unintended areas.Do not interrupt onyx injection for longer than two minutes prior to re-injection.Solidification of onyx may occur at the catheter tip resulting in catheter occlusion, and use of excessive pressure to clear the catheter may result in catheter rupture.
 
Event or Problem Description
It was reported that upon removal of the catheter from the intended embolization site in the patient's left middle meningeal artery (mma), onyx leaked out of the catheter causing the catheter to stretch and snap off.A piece of the microcatheter was retained inside the patient's artery.There was no reported patient injury.

Brand Name
HEADWAY DUO MICROCATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
MDR Report Key12256991
Report Number2032493-2021-00303
Device Sequence Number5001887
Product Code DQO
UDI-Device Identifier00810170014345
UDI-Public(01)00810170014345(11)201216(17)231130(10)20121652J
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberMC162156S
Device Catalogue NumberMC162156S
Device Lot Number20121652J
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2021
Initial Report FDA Received Date07/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Weight51